MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54410006545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"since the device was not returned to the manufacturer for evaluation." therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure: posterior fusion.Product status: explanted-complete.It was reported that intra-operatively, the fas screw was broken while final tightening.The broken screw was removed and replaced with another and procedure was completed.The device came in contact with the patient.No fragment of the implant or instrument remaining in the patient.No patient complications were associated with the reported event.Update received on 18 jun 2018: screw head was broken.Broken part of screw was discarded.
 
Additional Manufacturer Narrative
Product analysis: one side of the fas head has broken off from what appears to be outward pressure placed on the head, from misalignment of the set screw.There are signs of thread damage and the fracture appears to move outwards.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7612644
Report Number1030489-2018-00863
Device Sequence Number1555230
Product Code NKB
UDI-Device Identifier00613994585738
UDI-Public00613994585738
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54410006545
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2018
Initial Date Received by Manufacturer 05/20/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date06/19/2018
Supplement Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR